Hi, I am 39 years old. My first pregnancy ended with miscarriage at 45 days. This time the doctor gave me Progesterone (Prometrium) capsule, 200mg and twice a day. On day 28, my hcg is 2100 and progesterone is 7.81, then on day 33, my hcg is 18,000 and progesterone 17.54. I am still taking Prometrium 200mg twice a day (virginal). As I saw some of you taking Progesterone 100mg, just wondering if the doctors reduced the dosage after your progesterone level increased? What is the dosage do you usually take? Once or twice? Please share your experience.
My prescription is for 100mg 3Xday. I absolutely know that many women have been prescribed higher dosage. I think that 200 2Xday is just fine. With my successful pregnancy, I went off of it end of first trimester, and I think that is fairly typical. So I would expect to be finished at about 13 weeks or so. Congrats on your pregnancy, and I wish you a happy and healthy remainder.
Thanks a lot. Just wondering if I need to check Progesterone level constantly or we can just staying on the same dosage until the end of first trimester without taking another blood test? Is it possible that would make your Progesterone too high?
I don't think you need to worry too much about it getting too high. Also, in terms of checking levels, every Dr. is a bit different. Mine doesn't actually check levels at all given that I take the supplement, so she feels the results aren't going to mean much. So your Dr. may monitor them or may not depending on his/her way of doing things.
If you are more then 7 weeks, chances are good they will go straight to ultrasound as that is a far more accurate way of determining viability.
I know this is much easier said then done, but try not to worry too much. My biggest regret is that I worried so much during my pregnancy (about literally everything) that I never truly enjoyed. I hate to see others do the same.
Thanks again. I am little concerned about the side effect now because this week I have a lot of heart pounding and couldn't sleep. I read somewhere that Progesterone could cause heart pounding. As for the ultrasound, I think at this early stage it has be a transvirginal one. I understand it is safe but I did hear some debates on that. I wonder if I can hold until they can do a standard (abdominal) ultrasound?
Typically side effects of progesterone are more significant when taking them orally vs. vaginally. I never had a pounding heart personally, but that doesn't mean it isn't possible. Maybe give your Dr. a shout. In all honesty, pounding heart and trouble sleeping are more typically symptoms of anxiety. Prometrium side effects are more likely to mimic pregnancy symptoms such as being very sleepy, sore breasts, etc.
Abdominal ultrasound is fine at about 6 weeks usually. It can depend on the skill of the tech and the quality of the equipment. Transvaginal is safe. The spotting you hear about afterwards is typically due to cervix irritation which is very soft right now. It doesn't harm the baby.
They can certainly hold off doing an ultrasound until you are comfortable with it. It's just that you sound like you might be quite anxious, and sometimes it gives you peace of mind. Whatever the case, it sounds like things are going just fine. Having had a miscarriage can make this 100 times more stressful - as I said, I have been there myself, and do understand. I had to talk to a professional for awhile, so if the anxiety is getting the better of you, don't be afraid to reach out for help ok? Not saying that's the case, just that it's a very common reaction. Lot's of support on these boards too, so keep posting!!
Thanks, just they seem like pressing me to do the transvirginal ultrasound now and won't see me or talk to me anymore until I do it. The doctor also said abdominal ultrasound need to wait until 12 weeks, but I heard you could do it earlier.
The heart pounding thing I think it is related to some real bio reasons. What happen now is that after I eat, my stomach feels so full and my heart start pounding. It never happen when I am hungry. Food stuck in my stomach for a very long time now so my heart just keeps on pounding. I heard that Progesterone can slow down your digestion so it could be related.
I was on Prometrium 200 mg four times a day but this was after IVF. I started off 3 times a day and when they took a level shortly after my first blood test it was a bit low so they increased it to 4x day. I was on it until 12 weeks. It was the same for me the promethium symptoms were more pregnancy symptoms. I also had a couple of TV ultrasounds and had no issues. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.